MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an axium coil had prematurely detached.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm in the left c7 segment with a max diameter of 6.5 x 6.2 mm and a 3.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the detachable spring coil apb-2-2-hx-es accidentally detached early when passing through the y valve, and could not continue to deliver.Subsequent replacement of other coil could be delivered normally at the y valve.The operator believed that the coil was a quality problem.It was reported there was coil separation/break/premature detachment.It was reported the coil had not entered the human body, had been taken out.There were no surgical or medicinal interventions required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis of the axium prime pusher visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The distal ~28.0cm of the pusher was found bent/kinked.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.The retainer ring was found undamaged.Testing/analysis: the release wire was extending out the retainer ring ~0.002¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring was measured to be 0.0046¿, which is within specification (specification: 0.00455¿ ± 0.00010¿).No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is possible the severe kinking found on the distal ~28cm of the pusher caused the release wire to temporarily retract, detaching the implant coil.It is possible the pusher kinking occurred due to advancing against resistance.However, customer reported no resistance.It is also possible that improper hubbing technique (overtightening of rhv/ sheath not fully inserted into hub) contributed towards the distal pusher damage and premature detachment.There was no nonconformances to specifications that would contribute towards the failure.As the implant coil was not returned for analysis, any contribution of the implant coil towards the premature detachment could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16910690
Report Number2029214-2023-00778
Device Sequence Number6170401
Product Code KRD
UDI-Device Identifier00847536032163
UDI-Public00847536032163
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model NumberAPB-2-2-HX-ES
Device Catalogue NumberAPB-2-2-HX-ES
Device Lot NumberB131828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown